Spectral gaps and discrete magnetic Laplacians

John Stewart Fabila Carrasco, Fernando Lledó, Olaf Post

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

The aim of this article is to give a simple geometric condition that guarantees the existence of spectral gaps of the discrete Laplacian on periodic graphs. For proving this, we analyse the discrete magnetic Laplacian (DML) on the finite quotient and interpret the vector potential as a Floquet parameter. We develop a procedure of virtualising edges and vertices that produces matrices whose eigenvalues (written in ascending order and counting multiplicities) specify the bracketing intervals where the spectrum of the Laplacian is localised. We prove Higuchi–Shirai's conjecture for -periodic trees and apply our technique in several examples like the polypropylene or the polyacetylene to show the existence of spectral gaps.
Original languageEnglish
Pages (from-to)183-216
JournalLinear algebra and its applications
Early online date12 Feb 2018
Publication statusPublished - 15 Jun 2018


Dive into the research topics of 'Spectral gaps and discrete magnetic Laplacians'. Together they form a unique fingerprint.

Cite this